Illinois, 2009

Hail in Illinois, June 18, 2009

June 18, 2009 · NWS ILX · 6 events in 2 counties and zones

A warm front lifting northward through the region triggered severe thunderstorms during the early afternoon of June 18th. These storms occurred in the wake of the early morning convection that brought widespread wind damage to central Illinois.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A warm front lifting northward through the region triggered severe thunderstorms during the early afternoon of June 18th. These storms occurred in the wake of the early morning convection that brought widespread wind damage to central Illinois. The early afternoon storms were confined to locations along and north of I-74 and produced several reports of 1-inch diameter or greater hailstones.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 18, 11:33 AM CST, 41 minutes earlier.

Area forecast discussion, Jun 18, 11:33 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1233 PM CDT THU JUN 18 2009

.DISCUSSION...
ISSUED 1032 AM CDT THU JUN 18 2009

FIRST ROUND OF SEVERE WEATHER HAS EXITED THE AREA...AS MORNING
MCS HAS PUSHED WELL INTO INDIANA. ROUND 2 CURRENTLY PROGRESSING
ACROSS NORTHEAST IOWA...AND IS STARTING TO BEGIN A SOUTHEAST
CURVE. 12Z NAM MODEL HANDING THIS HORRIBLY...AS IT HAD ABSOLUTELY
NO SIGN OF THE EARLIER MCS. RUC MODEL DOING SOMEWHAT BETTER...BUT
IT DOES HAVE SOME ISSUES WITH THE NORTHERN MCS. FORECASTS HAVE
BEEN UPDATED TO BETTER REFLECT THE CURRENT PRECIPITATION TRENDS.
ALSO LOWERED HIGH TEMPERATURES ACROSS THE NORTH A BIT...WITH MORE
EXTENSIVE CLOUD COVER AND A COOLER START FROM THE MORNING STORMS.

GEELHART

&&

.AVIATION...
ISSUED 1233 PM CDT THU JUN 18 2009

INITIAL CONCERNS WITH THE 18Z TAFS INVOLVE MCS MOVING INTO
NORTHWEST ILLINOIS. MAIN CELL WITH THIS SYSTEM PROJECTED TO PASS
NORTH OF KPIA/KBMI...BUT CAN STILL SEE SHOWERS AND STORMS
SCATTERED ACROSS THE AREA. WILL CONTINUE WITH VCTS AT ALL TAF SITES
INTO THIS AFTERNOON. LATEST 4KM WRF MODEL INDICATING A DECAYING
MCS MOVING INTO THE AREA AFTER MIDNIGHT. WILL INCLUDE PROB30 GROUP
FOR KPIA/KBMI FOR A FEW HOURS...BUT CONFIDENCE FURTHER SOUTH
PRECLUDES MENTION AT THE MOMENT.

MESOSCALE BOUNDARIES WILL PLAY A ROLE IN WINDS DURING THE TAF
PERIOD. THEY ARE MOSTLY EXPECTED TO BE S/SW...BUT MAY BE VARIABLE
AT TIMES.

GEELHART

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 18, 10:45 AM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1145 AM CDT THU JUN 18 2009

ILZ027>031-037-038-043>046-191200-
CHAMPAIGN-DE WITT-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-STARK-
TAZEWELL-VERMILION-WOODFORD-
1145 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST OUT OF
IOWA...CROSSING ILLINOIS THIS AFTERNOON. DAMAGING WINDS WILL BE
THE GREATEST THREAT. SOME LARGE HAIL IS ALSO POSSIBLE...WITH THE
GREATEST THREAT FROM PEORIA NORTHWEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
LIKELY WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS
EVENING...THEN AGAIN ON FRIDAY.

ILZ036-040-041-047-049-050-191200-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1145 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST OUT OF
IOWA...CROSSING ILLINOIS THIS AFTERNOON. DAMAGING WINDS AND LARGE
HAIL ARE POSSIBLE.

SOME MINOR RENEWED RISES WILL OCCUR ON THE ILLINOIS RIVER...AND
THE RIVER WILL REMAIN ABOVE FLOOD STAGE THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
LIKELY WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...AND WILL
LIKELY BE REQUIRED AGAIN FRIDAY.

ILZ042-048-051>057-061>063-067-068-073-191200-
CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-JASPER-
LAWRENCE-LOGAN-MACON-MENARD-MOULTRIE-SANGAMON-SHELBY-
1145 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST OUT OF
IOWA...CROSSING ILLINOIS THIS AFTERNOON. DAMAGING WINDS AND LARGE
HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
LIKELY WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...THEN
AGAIN ON FRIDAY.

ILZ066-071-072-191200-
CLAY-EFFINGHAM-RICHLAND-
1145 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...PRIMARILY NORTH OF I-70. HAIL AND DAMAGING WINDS
WILL BE POSSIBLE INTO THE EVENING HOURS.

THE LITTLE WABASH RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
LIKELY WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS MORNING...THEN POSSIBLY
AGAIN LATE THIS AFTERNOON AND THIS EVENING.

GEELHART

In the hours before

Local storm report, Jun 18, 8:44 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
944 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 AM     TSTM WND GST     1 WSW CANTON            40.56N 90.06W
06/18/2009  E65 MPH          FULTON             IL   MESONET

&&

AEJ
Local storm report, Jun 18, 8:54 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
954 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     TSTM WND DMG     NEOGA                   39.32N 88.45W
06/18/2009                   CUMBERLAND         IL   PUBLIC

            TREES AND POWER LINES DOWN, SHED BLOWN APART, SIDING OFF
            A HOUSE.

&&

GEELHART
Local storm report, Jun 18, 9:52 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1052 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 AM     HAIL             1 N FIATT               40.58N 90.18W
06/18/2009  E1.75 INCH       FULTON             IL   PUBLIC

&&

GEELHART
Local storm report, Jun 18, 10:01 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1101 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 AM     TSTM WND DMG     LE ROY                  40.34N 88.76W
06/18/2009                   MCLEAN             IL   EMERGENCY MNGR

            NUMEROUS TREES UPROOTED, POWER LINES DOWN, FOUR CARS
            DAMAGED FROM FALLEN TREES, FIVE HOUSES DAMAGED BY LARGE
            FALLEN TREE LIMBS.

&&

AEJ
Local storm report, Jun 18, 10:02 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1102 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 AM     TSTM WND DMG     GALESBURG               40.95N 90.38W
06/18/2009                   KNOX               IL   TRAINED SPOTTER

            TREE LIMBS AND POWER LINES DOWN

0404 AM     TSTM WND DMG     ABINGDON                40.80N 90.40W
06/18/2009                   KNOX               IL   MESONET

            NUMEROUS LARGE LIMBS DOWN. SHINGLES BLOWN OFF ROOF. SWOP
            REPORT.

0404 AM     HAIL             ABINGDON                40.80N 90.40W
06/18/2009  E0.75 INCH       KNOX               IL   MESONET

            SWOP REPORT

0415 AM     TSTM WND GST     GILSON                  40.87N 90.20W
06/18/2009  E60.00 MPH       KNOX               IL   MESONET

            TREES UPROOTED, POWER LINES DOWN. SWOP.

0422 AM     HAIL             1 N FIATT               40.58N 90.18W
06/18/2009  E1.75 INCH       FULTON             IL   PUBLIC

0428 AM     TSTM WND GST     1 WSW CANTON            40.56N 90.06W
06/18/2009  E65.00 MPH       FULTON             IL   MESONET

0430 AM     HAIL             ST. DAVID               40.49N 90.05W
06/18/2009  M1.00 INCH       FULTON             IL   CO-OP OBSERVER

0430 AM     TSTM WND DMG     ST. DAVID               40.49N 90.05W
06/18/2009                   FULTON             IL   CO-OP OBSERVER

            METAL SHED DAMAGED. NUMEROUS TREES AND POWER LINES DOWN.
            AWNINGS RIPPED OFF PAVILLION.

0430 AM     TSTM WND GST     ST. DAVID               40.49N 90.05W
06/18/2009  E80.00 MPH       FULTON             IL   CO-OP OBSERVER

0438 AM     TSTM WND GST     YATES CITY              40.78N 90.01W
06/18/2009  E70.00 MPH       KNOX               IL   FIRE DEPT/RESCUE

            SMALL TRAILER MOVED

0438 AM     TSTM WND DMG     YATES CITY              40.78N 90.01W
06/18/2009                   KNOX               IL   TRAINED SPOTTER

            UP TO 3 FOOT DIAMETER TREES DOWN

0446 AM     TSTM WND DMG     ELMWOOD                 40.78N 89.97W
06/18/2009                   PEORIA             IL   EMERGENCY MNGR

            GRAIN BIN BLOWN DOWN, TREES AND POWER LINES DOWN.

0452 AM     TSTM WND DMG     PEORIA                  40.74N 89.61W
06/18/2009                   PEORIA             IL   EMERGENCY MNGR

            14 INCH TREE SNAPPED AT JUNCTION US-150 AND IL-6.
            MULTIPLE POWER OUTAGE REPORTS IN THIS AREA ALSO ALSO
            DOWNTOWN BY BRADLEY UNIVERSITY.

0452 AM     TSTM WND DMG     PEORIA                  40.74N 89.61W
06/18/2009                   PEORIA             IL   NWS EMPLOYEE

            NUMEROUS TREES DOWN

0454 AM     TSTM WND GST     4 SW PEORIA             40.70N 89.66W
06/18/2009  M58.00 MPH       PEORIA             IL   ASOS

            AT PEORIA INTERNATIONAL AIRPORT

0504 AM     TSTM WND GST     1 SSW ASTORIA           40.22N 90.36W
06/18/2009  E65.00 MPH       FULTON             IL   TRAINED SPOTTER

0505 AM     TSTM WND DMG     MORTON                  40.61N 89.47W
06/18/2009                   TAZEWELL           IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. STORM TOTAL OF 0.98 INCHES OF
            RAINFALL.

0510 AM     TSTM WND GST     METAMORA                40.79N 89.36W
06/18/2009  M58.00 MPH       WOODFORD           IL   EMERGENCY MNGR

0516 AM     TSTM WND GST     SAN JOSE                40.31N 89.60W
06/18/2009  E60.00 MPH       LOGAN              IL   EMERGENCY MNGR

0518 AM     TSTM WND GST     EMDEN                   40.30N 89.49W
06/18/2009  E60.00 MPH       LOGAN              IL   EMERGENCY MNGR

0529 AM     TSTM WND DMG     CONGERVILLE             40.62N 89.21W
06/18/2009                   WOODFORD           IL   TRAINED SPOTTER

            SMALL BRANCHES DOWN

0533 AM     TSTM WND DMG     LINCOLN                 40.15N 89.37W
06/18/2009                   LOGAN              IL   NWS EMPLOYEE

            4 LARGE TREE BRANCHES DOWN ACROSS SOUTHWEST AND EAST
            PARTS OF TOWN.

0535 AM     TSTM WND GST     1 W LINCOLN             40.15N 89.39W
06/18/2009  M72.00 MPH       LOGAN              IL   EMERGENCY MNGR

            MEASURED ON WEST SIDE OF LINCOLN

0536 AM     TSTM WND GST     2 NE LINCOLN            40.17N 89.34W
06/18/2009  M63.00 MPH       LOGAN              IL   OFFICIAL NWS OBS

            AT NWS OFFICE

0545 AM     HAIL             KENNEY                  40.10N 89.09W
06/18/2009  E1.00 INCH       DE WITT            IL   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL

0548 AM     FLASH FLOOD      4 N EUREKA              40.77N 89.28W
06/18/2009                   WOODFORD           IL   EMERGENCY MNGR

            WATER OVER HIGHWAY 117

0550 AM     TSTM WND DMG     CLINTON                 40.15N 88.96W
06/18/2009                   DE WITT            IL   LAW ENFORCEMENT

            TREES DOWN

0550 AM     HAIL             CLINTON                 40.15N 88.96W
06/18/2009  E1.00 INCH       DE WITT            IL   LAW ENFORCEMENT

0552 AM     TSTM WND DMG     5 ENE CLINTON           40.18N 88.87W
06/18/2009                   DE WITT            IL   LAW ENFORCEMENT

            TREES DOWN AT CLINTON NUCLEAR PLANT

0558 AM     TSTM WND DMG     LE ROY                  40.34N 88.76W
06/18/2009                   MCLEAN             IL   EMERGENCY MNGR

            NUMEROUS TREES UPROOTED, POWER LINES DOWN, FOUR CARS
            DAMAGED FROM FALLEN TREES, FIVE HOUSES DAMAGED BY LARGE
            FALLEN TREE LIMBS.

0600 AM     HEAVY RAIN       ALTONA                  41.12N 90.16W
06/18/2009  M2.01 INCH       KNOX               IL   CO-OP OBSERVER

0600 AM     TSTM WND DMG     3 W FARMER CITY         40.24N 88.70W
06/18/2009                   DE WITT            IL   CO-OP OBSERVER

            LARGE DIAMETER TREE LIMBS DOWN

0601 AM     FLOOD            NORMAL                  40.52N 89.00W
06/18/2009                   MCLEAN             IL   EMERGENCY MNGR

            STREET FLOODING REPORTED IN SOME AREAS

0605 AM     HAIL             FLAT ROCK               38.90N 87.67W
06/18/2009  E2.00 INCH       CRAWFORD           IL   LAW ENFORCEMENT

            GOLFBALL TO HEN EGG SIZE HAIL

0609 AM     TSTM WND DMG     LE ROY                  40.34N 88.76W
06/18/2009                   MCLEAN             IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0610 AM     TSTM WND DMG     MANSFIELD               40.21N 88.51W
06/18/2009                   PIATT              IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0615 AM     TSTM WND DMG     WHITE HEATH             40.08N 88.50W
06/18/2009                   PIATT              IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0616 AM     TSTM WND DMG     DECATUR                 39.85N 88.93W
06/18/2009                   MACON              IL   LAW ENFORCEMENT

            LARGE TREE AND POWER LINES DOWN AT ST MARYS HOSPITAL

0630 AM     TSTM WND DMG     ATWOOD                  39.80N 88.47W
06/18/2009                   PIATT              IL   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES DOWN

0630 AM     HEAVY RAIN       ST. DAVID               40.49N 90.05W
06/18/2009  M2.12 INCH       FULTON             IL   CO-OP OBSERVER

            2-HOUR TOTAL

0630 AM     HEAVY RAIN       2 W BLOOMINGTON         40.48N 89.01W
06/18/2009  M1.75 INCH       MCLEAN             IL   MESONET

            COCORAHS REPORT

0630 AM     HEAVY RAIN       3 W FARMER CITY         40.24N 88.70W
06/18/2009  M2.45 INCH       DE WITT            IL   CO-OP OBSERVER

            FELL IN LAST 30 MINUTES

0635 AM     TSTM WND DMG     ARTHUR                  39.72N 88.47W
06/18/2009                   MOULTRIE           IL   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES DOWN

0640 AM     HAIL             TUSCOLA                 39.80N 88.28W
06/18/2009  E1.00 INCH       DOUGLAS            IL   BROADCAST MEDIA

            3/4 TO 1 INCH HAIL

0640 AM     TSTM WND DMG     TUSCOLA                 39.80N 88.28W
06/18/2009                   DOUGLAS            IL   BROADCAST MEDIA

            TREE FELL IN A HOUSE.

0640 AM     TSTM WND DMG     TUSCOLA                 39.80N 88.28W
06/18/2009                   DOUGLAS            IL   LAW ENFORCEMENT

            POWER LINES DOWN

0640 AM     FLASH FLOOD      TUSCOLA                 39.80N 88.28W
06/18/2009                   DOUGLAS            IL   BROADCAST MEDIA

            STREET FLOODING

0640 AM     TSTM WND DMG     TUSCOLA                 39.80N 88.28W
06/18/2009                   DOUGLAS            IL   BROADCAST MEDIA

            4 INCH TREE LIMBS DOWN

0643 AM     TSTM WND DMG     ARCOLA                  39.68N 88.30W
06/18/2009                   DOUGLAS            IL   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES DONW

0646 AM     FUNNEL CLOUD     1 NW COOKS MILL         39.59N 88.43W
06/18/2009                   COLES              IL   STORM CHASER

0655 AM     HEAVY RAIN       MAHOMET                 40.19N 88.40W
06/18/2009  M1.36 INCH       CHAMPAIGN          IL   MESONET

            FELL IN 45 MINUTES. SWOP REPORT.

0657 AM     TSTM WND DMG     HUME                    39.80N 87.87W
06/18/2009                   EDGAR              IL   LAW ENFORCEMENT

            LARGE TREE DOWN

0700 AM     TSTM WND DMG     SHELBYVILLE             39.41N 88.80W
06/18/2009                   SHELBY             IL   LAW ENFORCEMENT

            TREE DOWN

0700 AM     HEAVY RAIN       5 ENE AVON              40.69N 90.35W
06/18/2009  M1.63 INCH       FULTON             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 NNE MAHOMET           40.22N 88.39W
06/18/2009  M1.91 INCH       CHAMPAIGN          IL   MESONET

            COCORAHS REPORT

0700 AM     HEAVY RAIN       2 N MASON CITY          40.23N 89.70W
06/18/2009  M1.64 INCH       MASON              IL   CO-OP OBSERVER

0703 AM     TSTM WND DMG     4 NW NEOGA              39.36N 88.50W
06/18/2009                   SHELBY             IL   LAW ENFORCEMENT

            TREE DOWN NEAR LAKE MATTOON

0703 AM     HAIL             3 NW MATTOON            39.51N 88.41W
06/18/2009  M0.88 INCH       COLES              IL   STORM CHASER

0705 AM     TSTM WND DMG     NEOGA                   39.32N 88.45W
06/18/2009                   CUMBERLAND         IL   PUBLIC

            TREES AND POWER LINES DOWN, SHED BLOWN APART, SIDING OFF
            A HOUSE.

0710 AM     HEAVY RAIN       URBANA                  40.11N 88.21W
06/18/2009  M1.72 INCH       CHAMPAIGN          IL   CO-OP OBSERVER

            FELL IN 45 MINUTES

0710 AM     HEAVY RAIN       1 NW URBANA             40.12N 88.22W
06/18/2009  M1.72 INCH       CHAMPAIGN          IL   MESONET

            COCORAHS REPORT

0710 AM     TSTM WND DMG     SIDNEY                  40.02N 88.07W
06/18/2009                   CHAMPAIGN          IL   EMERGENCY MNGR

            1 FOOT DIAMETER TREE DOWN.

0710 AM     TSTM WND GST     INDIANOLA               39.93N 87.74W
06/18/2009  E70.00 MPH       VERMILION          IL   EMERGENCY MNGR

0715 AM     HEAVY RAIN       2 N HOMER               40.06N 87.96W
06/18/2009  M1.60 INCH       CHAMPAIGN          IL   MESONET

            STORM TOTAL, BETWEEN 0650 AND 0715. PEAK WIND GUST OF 48
            MPH AT 0704. SWOP.

0715 AM     HEAVY RAIN       2 N HOMER               40.06N 87.96W
06/18/2009  M1.60 INCH       CHAMPAIGN          IL   MESONET

            25-MINUTE TOTAL. COCORAHS REPORT.

0720 AM     HEAVY RAIN       BROADWELL               40.07N 89.44W
06/18/2009  M1.78 INCH       LOGAN              IL   MESONET

            COCORAHS REPORT

0727 AM     FLASH FLOOD      TUSCOLA                 39.80N 88.28W
06/18/2009                   DOUGLAS            IL   BROADCAST MEDIA

            US-45 COVERED WITH WATER.

0730 AM     FLASH FLOOD      INDIANOLA               39.93N 87.74W
06/18/2009                   VERMILION          IL   EMERGENCY MNGR

            STREETS IMPASSIBLE

0730 AM     HEAVY RAIN       INDIANOLA               39.93N 87.74W
06/18/2009  M1.25 INCH       VERMILION          IL   EMERGENCY MNGR

            45-MINUTE TOTAL

0738 AM     FLOOD            CHRISMAN                39.80N 87.67W
06/18/2009                   EDGAR              IL   TRAINED SPOTTER

            SEVERAL LOW LYING AREAS FLOODED

0738 AM     TSTM WND DMG     CHRISMAN                39.80N 87.67W
06/18/2009                   EDGAR              IL   TRAINED SPOTTER

            POWER POLE DOWN

0750 AM     FLOOD            MATTOON                 39.48N 88.37W
06/18/2009                   COLES              IL   MESONET

            STREET FLOODING. SWOP REPORT.

0822 AM     HEAVY RAIN       GILSON                  40.87N 90.20W
06/18/2009  M1.21 INCH       KNOX               IL   MESONET

            STORM TOTAL.

0828 AM     HEAVY RAIN       2 S CHESTNUT            40.04N 89.20W
06/18/2009  M1.56 INCH       LOGAN              IL   MESONET

            STORM TOTAL. SWOP.

&&

AEJ
Local storm report, Jun 18, 10:12 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TSTM WND DMG     ALTA                    40.82N 89.63W
06/18/2009                   PEORIA             IL   PUBLIC

            LARGE BRANCHES DOWN.

&&

GEELHART

The radar

The Quad Cities radar (KDVN), 82 km away, was scanning. The volume nearest the first event began at 18:12 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Stark

When
June 18, 12:14 PM CST to 12:15 PM CST
Where
Stark County, Toulon
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
41.100, -89.870

Hail, Stark

When
June 18, 12:21 PM CST to 12:22 PM CST
Where
Stark County, 3 mi SE of Elmira
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.149, -89.789

Hail, Stark

When
June 18, 12:22 PM CST to 12:23 PM CST
Where
Stark County, 0.59 mi ESE of Toulon
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
41.097, -89.859

Hail, Stark

When
June 18, 12:25 PM CST to 12:26 PM CST
Where
Stark County, 4.57 mi SE of Castleton
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.080, -89.650

Hail, Marshall

When
June 18, 12:50 PM CST to 12:51 PM CST
Where
Marshall County, Lacon
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
41.020, -89.400

Hail, Marshall

When
June 18, 12:52 PM CST to 12:53 PM CST
Where
Marshall County, 1 mi S of Lacon
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.005, -89.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2009Every state in 2009This day in weather historyWarnings in Illinois, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178212, 178210, 178211, 178213, 178214, 178215.